Colorado, 2004

Hail in Colorado, June 16, 2004

June 16, 2004 · NWS GLD · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 16, 1:45 PM MST, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 16, 1:45 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT WED JUN 16 2004

.DISCUSSION...VERY ACTIVE CONVECTIVE PATTERN TO CONTINUE THROUGH THE
NEXT SEVERAL DAYS. THE MAIN POLAR COLD FRONT HAS PUSHED THROUGH THE
TRI STATE REGION...USHERING IN COOLER AIR THAT WILL BE IN PLACE THE
NEXT FEW DAYS...WITH MAX TEMPS IN THE 70S. MOISTURE HAS HAD TIME TO
POOL BEHIND THE FRONT IN NEBRASKA...AND MID 50S TO LOWER 60S
DEWPOINTS SHOULD CONTINUE TO FUNNEL INTO THE REGION BEHIND THE
FRONT...RESULTING IN PLENTY OF INSTABILITY. ZONAL TO NORTHWESTERLY
UPPER LEVEL FLOW WILL PROVIDE ENOUGH OF AN IMPETUS TO BRING
AFTERNOON CONVECTION OFF OF THE HIGH TERRAIN OF EASTERN CO/WY AND
INTO THE TRI STATE. PRECIPITATION CHANCES WILL THEREFORE BE MUCH
GREATER AT NIGHT THAN DURING THE AFTERNOON. THE MOST ACTIVE PERIODS
LOOK TO BE TONIGHT AND TOMORROW NIGHT. HOWEVER...THE OVERALL PATTERN
DOES NOT CHANGE SIGNIFICANTLY FOR THE NEXT 7 DAYS...SO I HAVE HEDGED
ABOVE GUIDANCE POPS IN THE EXTENDED. GENERALLY FOLLOWED THE GFS
ENSEMBLE MOS POPS FOR SATURDAY TO NEXT WEDNESDAY...WITH VALUES AS
HIGH AS I HAVE SEEN THEM...IN THE 30 TO 50 PERCENT RANGE FOR THE
ENSEMBLE.

IN THE SHORT TERM...SEVERE WEATHER AND FLASH FLOOD THREAT WILL BE
THE MAIN CONCERN THROUGH THURSDAY MORNING. SHEAR AND HELICITY VALUES
COMBINED WITH LOW CLOUD BASES ARE MAKING GREELEY AND WICHITA
COUNTIES VERY SUSCEPTIBLE TO TORNADIC SUPERCELLS IF A CELL HAPPENS
TO MOVE INTO THAT AREA FROM COLORADO. THE TORNADO THREAT SHOULD
DIMINISH AFTER 10 PM...BUT A LARGE HAIL THREAT WILL EXIST IN
SLIGHTLY ELEVATED THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION.
IN ADDITION...MODELS HAVE BEEN SUPPORTING THE IDEA OF A CONVECTIVE
COMPLEX MOVING ACROSS NORTHWEST KANSAS TONIGHT WITH UP TO 2 INCHES
OF RAIN POSSIBLE. JET LEVEL DIVERGENCE WILL ALSO ENHANCE THE OVERALL
LIFT IN THE ATMOSPHERE...AND SHOULD LEAD TO WIDESPREAD ELEVATED
THUNDERSTORMS EVEN TO THE NORTH OF THE COMPLEX. TAKING ALL OF THIS
INTO ACCOUNT...THERE IS ENOUGH POTENTIAL FOR HEAVY RAINFALL TO ISSUE
A FLASH FLOOD WATCH FOR AREAS FROM SHARON SPRINGS TO HOXIE TO NORTON
WHERE 2 TO 3 INCHES OF RAIN HAVE FALLEN THE PAST TWO EVENINGS.

A SLOW MOVING CLOSED LOW OVER ARIZONA WILL PASS THROUGH THE HIGH
PLAINS BY TOMORROW AFTERNOON...AT WHICH TIME THE FOCUS WILL SHIFT TO
A DEVELOPING LONGWAVE TROF OVER THE NORTHERN AND CENTRAL ROCKIES.
THIS WILL PROVIDE SHORTWAVES AND ENHANCED LIFT TO AID MORE SEVERE
THUNDERSTORM DEVELOPMENT TOMORROW EVENING...WITH STORMS PASSING
THROUGH THE REGION OVERNIGHT. THIS IS THE SCENARIO THAT SHOULD
REPEAT ITSELF THROUGH NEXT WEEK. THE TRUE POLAR FRONT MAY NOT RETURN
NORTHWARD UNTIL LATE NEXT WEEK...SO TEMPERATURES SHOULD REMAIN
SEASONABLE IN THE UPPER 70S TO LOWER 80S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FOR FLASH FLOODING FROM 3 PM MDT TODAY TO 6 AM MDT
THURSDAY MORNING...INCLUDING NORTON DECATUR GRAHAM SHERIDAN THOMAS
GOVE LOGAN WALLACE GREELEY AND WICHITA COUNTIES.
NE...NONE.
CO...NONE.

&&

BURKE
Hazardous weather outlook, Jun 16, 9:56 AM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1056 AM MDT WED JUN 16 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1056 AM MDT (1156 AM CDT) WED JUN 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

...ANOTHER SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS
AFTERNOON AND NIGHT...

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION THROUGH
TONIGHT. A COLD FRONT WILL REMAIN VERY CLOSE TO OR JUST SOUTH OF THE
AREA THROUGH THIS EVENING. AT THE SAME TIME...ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE IN FROM THE SOUTHWEST. ALL THESE FACTORS
WORKING TOGETHER WILL KEEP SHOWERS AND THUNDERSTORMS GOING THROUGH
TONIGHT. HOWEVER...THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS
WILL INCREASE AFTER 2 PM MDT (3 PM CDT).

AT THIS TIME...THE INSTABILITY IS BEING LIMITED BY CLOUD COVER.
HOWEVER...OVER SOUTHEAST COLORADO WHERE THE STRONGER THUNDERSTORMS
ARE EXPECTED TO BEGIN...SUFFICIENT HEATING WILL TAKE PLACE. THIS
AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG AND
SOUTH OF A LINE FROM FLAGLER TO GOODLAND TO HILL CITY. THE SEVERE
WEATHER THREAT WILL THEN SPREAD OVER THE REST OF THE AREA DURING
THE EVENING. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL CAN BE EXPECTED OVER THE ENTIRE AREA.

HOWEVER...ISOLATED TORNADOES WILL BE A THREAT ALONG AND SOUTH OF A
LINE FROM FLAGLER TO GOODLAND TO HILL CITY. THE TORNADO THREAT IS
ESPECIALLY HIGH FOR GREELEY AND WICHITA COUNTIES WHERE THE WIND
PROFILE THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE WILL BE
FAVORABLE FOR VIOLENT OR LARGE TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY AFTERNOON
THROUGH SATURDAY NIGHT. THE THUNDERSTORMS COULD BECOME SEVERE OVER
THE AREA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AFTER 2 PM MDT (3
PM CDT) ALONG AND SOUTH OF A FLAGLER COLORADO TO GOODLAND TO HILL
CITY LINE. SPOTTER ACTIVATION WILL THEN BE LIKELY OVER THE ENTIRE
AREA TONIGHT.

BULLER

In the hours before

Local storm report, Jun 16, 12:52 PM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
152 PM MDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             15 NW LEOTI             38.64N 101.55W
06/15/2004  0.75 INCH        WICHITA            KS   PUBLIC

&&

DLN/JDK
Local storm report, Jun 16, 1:05 PM MST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
205 PM MDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             12 N SHARON SPRINGS     39.07N 101.75W
06/15/2004  1.75 INCH        WALLACE            KS   PUBLIC

&&

DLN/JDK
Local storm report, Jun 16, 1:29 PM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     13 SW OBERLIN           39.69N 100.70W
06/15/2004  75 MPH           DECATUR            KS   PUBLIC

            TREES DOWN

0920 PM     TSTM WND GST     5 W OBERLIN             39.82N 100.62W
06/15/2004  100 MPH          DECATUR            KS   LAW ENFORCEMENT

0920 PM     TSTM WND DMG     6 SW OBERLIN            39.76N 100.61W
06/15/2004                   DECATUR            KS   PUBLIC

            TREE DOWN ON SHED

0925 PM     TSTM WND DMG     3 SW OBERLIN            39.79N 100.57W
06/15/2004                   DECATUR            KS   PUBLIC

            SEVERAL LARGE TREES SNAPPED IN TWO

0930 PM     TSTM WND DMG     8 S OBERLIN             39.71N 100.53W
06/15/2004                   DECATUR            KS   PUBLIC

            SHED BLOWN OVER

0930 PM     TSTM WND DMG     5 W OBERLIN             39.82N 100.62W
06/15/2004                   DECATUR            KS   LAW ENFORCEMENT

            TREE FELL THROUGH ROOF OF HOUSE...ROOF BLOWN OFF SHED

&&

JOHNSON
Local storm report, Jun 16, 1:32 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
232 PM MDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
06/15/2004  60 MPH           CHEYENNE           CO   LAW ENFORCEMENT

            NEAR ZERO VISIBILITY IN BLOWING DIRT

0642 PM     HAIL             WILD HORSE              38.82N 103.00W
06/15/2004  0.75 INCH        CHEYENNE           CO   LAW ENFORCEMENT

0647 PM     HAIL             3 S TRIBUNE             38.43N 101.75W
06/15/2004  0.75 INCH        GREELEY            KS   LAW ENFORCEMENT

0658 PM     HAIL             TRIBUNE                 38.47N 101.75W
06/15/2004  1.00 INCH        GREELEY            KS   TRAINED SPOTTER

0700 PM     TSTM WND DMG     BETHUNE                 39.30N 102.42W
06/15/2004                   KIT CARSON         CO   LAW ENFORCEMENT

            TREES DOWN...LARGE LIMBS DOWN...SHINGLES OFF
            ROOFS...POWER OUT FOR 2 HOURS.

0703 PM     HAIL             4 N ECKLEY              40.17N 102.49W
06/15/2004  0.88 INCH        YUMA               CO   TRAINED SPOTTER

0706 PM     TORNADO          5 S TRIBUNE             38.40N 101.75W
06/15/2004                   GREELEY            KS   LAW ENFORCEMENT

0710 PM     HAIL             16 NE TRIBUNE           38.63N 101.54W
06/15/2004  0.75 INCH        WICHITA            KS   PUBLIC

0715 PM     HAIL             2 W WESKAN              38.86N 102.00W
06/15/2004  1.75 INCH        WALLACE            KS   LAW ENFORCEMENT

0715 PM     HAIL             4 S WESKAN              38.80N 101.96W
06/15/2004  1.75 INCH        WALLACE            KS   LAW ENFORCEMENT

0715 PM     HAIL             15 NW LEOTI             38.64N 101.55W
06/15/2004  0.75 INCH        WICHITA            KS   PUBLIC

0726 PM     HAIL             TRIBUNE                 38.47N 101.75W
06/15/2004  1.00 INCH        GREELEY            KS   TRAINED SPOTTER

0730 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
06/15/2004  72 MPH           KIT CARSON         CO   MESONET

0730 PM     TSTM WND GST     12 S ARAPAHOE           38.68N 102.17W
06/15/2004  60 MPH           CHEYENNE           CO   AMATEUR RADIO

            LOST POWER. ALSO REPORTED SMALL HAIL...MINOR
            FLOODING...AND 1.60 INCHES OF RAIN.

0730 PM     TSTM WND GST     12 S ARAPAHOE           38.68N 102.17W
06/15/2004  60 MPH           CHEYENNE           CO   CO-OP OBSERVER

0730 PM     TORNADO          10 NW TRIBUNE           38.57N 101.88W
06/15/2004                   GREELEY            KS   TRAINED SPOTTER

0734 PM     TSTM WND DMG     BURLINGTON              39.31N 102.27W
06/15/2004                   KIT CARSON         CO   LAW ENFORCEMENT

            LARGE LIMBS DOWN...POWER POLES SNAPPED

0735 PM     TSTM WND GST     7 E TRIBUNE             38.47N 101.62W
06/15/2004  70 MPH           GREELEY            KS   EMERGENCY MNGR

0740 PM     TSTM WND DMG     5 S SHARON SPRINGS      38.82N 101.75W
06/15/2004                   WALLACE            KS   LAW ENFORCEMENT

            POWER POLES SNAPPED

0752 PM     TSTM WND GST     12 SW GOODLAND          39.23N 101.87W
06/15/2004  86 MPH           SHERMAN            KS   TRAINED SPOTTER

0800 PM     TSTM WND DMG     ST. FRANCIS             39.77N 101.80W
06/15/2004                   CHEYENNE           KS   TRAINED SPOTTER

            2 INCH LIVE TREE LIMBS DOWN

0800 PM     TSTM WND GST     4 W COLBY               39.39N 101.12W
06/15/2004  59 MPH           THOMAS             KS   MESONET

0803 PM     FLASH FLOOD      TRIBUNE                 38.47N 101.75W
06/15/2004                   GREELEY            KS   EMERGENCY MNGR

            1 FOOT DEEP ON HWY 96

0803 PM     HAIL             GOODLAND                39.35N 101.71W
06/15/2004  0.75 INCH        SHERMAN            KS   NWS EMPLOYEE

0804 PM     HAIL             10 SW GOODLAND          39.25N 101.84W
06/15/2004  0.88 INCH        SHERMAN            KS   PUBLIC

0809 PM     TSTM WND GST     GOODLAND                39.35N 101.71W
06/15/2004  64 MPH           SHERMAN            KS   OFFICIAL NWS OBS

0809 PM     TSTM WND GST     1 N GOODLAND            39.36N 101.71W
06/15/2004  64 MPH           SHERMAN            KS   MESONET

0810 PM     HAIL             3 S GOODLAND            39.31N 101.71W
06/15/2004  0.75 INCH        SHERMAN            KS   LAW ENFORCEMENT

0815 PM     HAIL             12 N SHARON SPRINGS     39.07N 101.75W
06/15/2004  1.75 INCH        WALLACE            KS   PUBLIC

0815 PM     HAIL             GOODLAND                39.35N 101.71W
06/15/2004  0.75 INCH        SHERMAN            KS   NWS EMPLOYEE

0818 PM     HAIL             GOODLAND                39.35N 101.71W
06/15/2004  0.75 INCH        SHERMAN            KS   NWS EMPLOYEE

0821 PM     HAIL             GOODLAND                39.35N 101.71W
06/15/2004  0.75 INCH        SHERMAN            KS   OFFICIAL NWS OBS

0824 PM     HAIL             GOODLAND                39.35N 101.71W
06/15/2004  0.88 INCH        SHERMAN            KS   TRAINED SPOTTER

0835 PM     HAIL             BIRD CITY               39.75N 101.53W
06/15/2004  1.00 INCH        CHEYENNE           KS   TRAINED SPOTTER

0835 PM     HAIL             6 NE EDSON              39.39N 101.46W
06/15/2004  0.88 INCH        SHERMAN            KS   PUBLIC

0840 PM     TSTM WND DMG     WINONA                  39.06N 101.24W
06/15/2004                   LOGAN              KS   PUBLIC

            1 INCH BRANCHES DOWN

0843 PM     TSTM WND GST     7 W COLBY               39.39N 101.18W
06/15/2004  60 MPH           THOMAS             KS   AMATEUR RADIO

0849 PM     TSTM WND GST     2 E LEVANT              39.38N 101.15W
06/15/2004  68 MPH           THOMAS             KS   AMATEUR RADIO

0851 PM     TSTM WND GST     COLBY                   39.39N 101.05W
06/15/2004  58 MPH           THOMAS             KS   AMATEUR RADIO

            MEASURED AT COLBY HIGH SCHOOL.

0851 PM     TSTM WND GST     4 NW COLBY              39.43N 101.10W
06/15/2004  80 MPH           THOMAS             KS   AMATEUR RADIO

0905 PM     TSTM WND DMG     9 SE ATWOOD             39.72N 100.92W
06/15/2004                   RAWLINS            KS   TRAINED SPOTTER

            LARGE 40 YEAR OLD COTTONWOOD TREE UPROOTED.

0920 PM     TSTM WND GST     13 SW OBERLIN           39.69N 100.70W
06/15/2004  75 MPH           DECATUR            KS   PUBLIC

            TREES DOWN

0920 PM     TSTM WND GST     5 W OBERLIN             39.82N 100.62W
06/15/2004  100 MPH          DECATUR            KS   LAW ENFORCEMENT

0920 PM     TSTM WND DMG     6 SW OBERLIN            39.76N 100.61W
06/15/2004                   DECATUR            KS   PUBLIC

            TREE DOWN ON SHED

0924 PM     TSTM WND DMG     8 N COLBY               39.50N 101.05W
06/15/2004                   THOMAS             KS   AMATEUR RADIO

            POWER LINES DOWN

0924 PM     TSTM WND DMG     10 N COLBY              39.53N 101.05W
06/15/2004                   THOMAS             KS   LAW ENFORCEMENT

            THREE POWER POLES SNAPPED.

0925 PM     TSTM WND DMG     3 SW OBERLIN            39.79N 100.57W
06/15/2004                   DECATUR            KS   PUBLIC

            SEVERAL LARGE TREES SNAPPED IN TWO

0927 PM     TSTM WND GST     11 N ATWOOD             39.97N 101.04W
06/15/2004  65 MPH           RAWLINS            KS   TRAINED SPOTTER

0930 PM     TSTM WND DMG     8 S OBERLIN             39.71N 100.53W
06/15/2004                   DECATUR            KS   PUBLIC

            SHED BLOWN OVER

0930 PM     TSTM WND DMG     5 W OBERLIN             39.82N 100.62W
06/15/2004                   DECATUR            KS   LAW ENFORCEMENT

            TREE FELL THROUGH ROOF OF HOUSE...ROOF BLOWN OFF SHED

0930 PM     TSTM WND GST     6 S ATWOOD              39.72N 101.04W
06/15/2004  70 MPH           RAWLINS            KS   LAW ENFORCEMENT

            POWER LINES DOWN...5 INCH TREE LIMBS DOWN

0930 PM     TSTM WND DMG     13 S HERNDON            39.72N 100.79W
06/15/2004                   RAWLINS            KS   TRAINED SPOTTER

            8 INCH BRANCH DOWN...SEVERAL 4 INCH BRANCHES DOWN

0935 PM     TSTM WND GST     2 NE CLAYTON            39.76N 100.15W
06/15/2004  60 MPH           NORTON             KS   TRAINED SPOTTER

0935 PM     TSTM WND GST     11 S SELDEN             39.38N 100.57W
06/15/2004  65 MPH           SHERIDAN           KS   PUBLIC

0938 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
06/15/2004  70 MPH           DECATUR            KS   AMATEUR RADIO

            SMALL HAIL AND LOCAL POWER OUTAGES WERE ALSO REPORTED.

0945 PM     TSTM WND GST     JENNINGS                39.68N 100.29W
06/15/2004  60 MPH           DECATUR            KS   AMATEUR RADIO

1000 PM     TSTM WND DMG     3 N LEBANON             40.09N 100.28W
06/15/2004                   RED WILLOW         NE   PUBLIC

            POWER LINES DOWN

1030 PM     TSTM WND DMG     1 NE PENOKEE            39.36N 99.96W
06/15/2004                   GRAHAM             KS   TRAINED SPOTTER

            SEVERAL 1 INCH TREE LIMBS DOWN

&&

JOHNSON
Local storm report, Jun 16, 1:40 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
240 PM MDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      SHARON SPRINGS          38.89N 101.75W
06/15/2004                   WALLACE            KS   TRAINED SPOTTER

            STREET FLOODING

&&

JOHNSON
Local storm report, Jun 16, 2:38 PM MST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             LEOTI                   38.48N 101.36W
06/16/2004  0.88 INCH        WICHITA            KS   TRAINED SPOTTER

&&

JOHNSON

The radar

The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Kit Carson

When
June 16, 4:47 PM MST
Where
Kit Carson County, 6 mi S of Flagler
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.217, -103.067

Hail, Kit Carson

When
June 16, 5:15 PM MST
Where
Kit Carson County, 5 mi NW of Seibert
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -102.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404750, 5404751.